W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB073902A |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, a aaa fenestrated case was performed.During this procedure, bilateral access was from the femoral arteries and gore® dryseal flex introducer sheaths were used for implant of cook aortic devices and gore aortic devices.The patient¿s anatomy was described as ¿very tight¿ and torturous.During this procedure, a large aneurysmal left hypogastric artery also required treatment with a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent).The 6 x 29 vbx device was advanced over an.035 stiff glidewire.Due to the sharp angle into the hypogastric artery, the vbx device was unable to track into the ostium of the artery.As the vbx device was being withdrawn, it became stuck on a stent of the gore® excluder® iliac branch endoprosthesis (ibe) at the gate of the main body graft.While pulled the vbx delivery catheter, the vbx stent stent was dislodged from the catheter.A gore® excluder® aaa endoprosthesis (internal iliac component) was deployed in the gate of the ibe to trap the dislodged vbx stent.The dislodged stent remains in the patient.A new vbx device (7x39) was able to be advanced into the hypogastric artery aneurysm.While attempting to get the vbx device across the aneurysm, the device was wedged into a tortuous curve and would not release.When the stuck vbx device was pulled with extra force, the vbx stent and balloon broke off inside the aneurysm.The delivery catheter was removed.The constrained vbx stent and balloon were left inside the aneurysm.As reported, final angiogram demonstrated a good outcome.The patient tolerated the procedure well.The physician stated the issues encountered were not due to the performance of the vbx devices.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient weight was requested but not made available.Patient relevant medical history and medication information was requested, but not made available.H6 - code c21: results pending completion of device history completion.H6 - code b20: the dislodged stent remains in patient; balloon & catheter were discarded at user facility.Therefore, the device and components are not available for testing.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Manufacturer report # 2017233-2024-04982 was also submitted for the second vbx device that was used during same procedure in same patient.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code c20: product evaluation: the reported complaints of difficulty advancing the vbx device to the target location, difficulty encountered during withdrawal of the vbx device, and catheter breakage during withdrawal could not be independently confirmed.There were no items (e.G.Clinical images, returned vbx device) received in association with this complaint to allow evaluation of the performance of the vbx device relative to the reported failure modes.According to the information provided, the root cause of the reported advancement and withdrawal difficulty is consistent with the reportedly tortuous patient anatomy.It was reported that the vbx device catheter broke during attempted withdrawal when the vbx device was ¿pulled with extra force¿.The vbx device ifu warns against the use of excessive force during withdrawal of the delivery system to prevent damage to the delivery catheter.The root cause of the reported catheter breakage is consistent with the reasonably foreseeable misuse of excessive force application to the vbx device during withdrawal.
Additional Manufacturer Narrative
The vbx device ifu was reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified as related to the failure mode(s) in this complaint: warnings section state: excessive or abrupt force during catheter removal may damage the delivery catheter, or introducer sheath.